Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2025, 3:45 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2025, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 15, 2025, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 3878 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WGUS54 KMAF 152145
FFWMAF
NMC015-160045-
/O.NEW.KMAF.FF.W.0030.250615T2145Z-250616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
345 PM MDT Sun Jun 15 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Eddy County in southeastern New Mexico...
* Until 645 PM MDT.
* At 345 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carlsbad, Artesia, Hope, Loving, Brantley Lake State Park, Seven
Rivers Airport, Avalon, Carlsbad North, Whites City, Carlsbad
Caverns National Park, Lincoln National Forest, Lakewood, Living
Desert State Park, Lake Avalon, Dayton, Cavern City Air Terminal,
Atoka, Otis, Artesia Municipal Airport and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3205 10485 3296 10484 3297 10393 3202 10412
FLASH FLOOD...RADAR INDICATED
$$
Greening1 follow-up statement
347
WGUS74 KMAF 152350
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
550 PM MDT Sun Jun 15 2025
NMC015-160045-
/O.CON.KMAF.FF.W.0030.000000T0000Z-250616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
550 PM MDT Sun Jun 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT THIS
EVENING FOR EDDY COUNTY...
At 550 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Carlsbad, Artesia, Hope, Loving, Brantley Lake State Park, Seven
Rivers Airport, Avalon, Carlsbad North, Whites City, Carlsbad
Caverns National Park, Lincoln National Forest, Lakewood, Living
Desert State Park, Lake Avalon, Dayton, Cavern City Air Terminal,
Atoka, Otis, Artesia Municipal Airport and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3205 10485 3296 10484 3297 10393 3202 10412
FLASH FLOOD...RADAR INDICATED
$$
GreeningWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:19 PM MDT, 3 hours 26 minutes earlier. Its key messages:
- Updated at 105 PM CDT Sun Jun 15 2025
- Isolated showers/storms will be possible over portions of southeast New Mexico the mountains in West Texas this afternoon and evening. A few storms may become strong to severe.
- Hot temperatures can be expected through the middle of the week. The hottest conditions are forecast for Tuesday, accompanied by breezy winds. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday.
Area forecast discussion, Jun 15, 12:19 PM MDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 119 PM CDT Sun Jun 15 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 105 PM CDT Sun Jun 15 2025 - Isolated showers/storms will be possible over portions of southeast New Mexico the mountains in West Texas this afternoon and evening. A few storms may become strong to severe. - Hot temperatures can be expected through the middle of the week. The hottest conditions are forecast for Tuesday, accompanied by breezy winds. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday. && .SHORT TERM... (This afternoon through Monday night) Issued at 105 PM CDT Sun Jun 15 2025 An outflow boundary from a decaying storm complex to the northeast of our region is cooling portions of the Permian Basin off this afternoon. This should lower any rain chances for the Permian Basin later today. Although, some showers/storms may still develop near the higher terrain out west. Thu PoPs remain low 10-20% for these areas. Overall, mid- level ridging has taken hold of our weather pattern and will influence weather in our region for the next several days. Lows tonight and Monday night will drop into the 70s for most. Monday afternoon temperatures heat up beyond the century mark for the majority of the area, with 90s forecast for the Marfa Plateau, the Davis Mountains, and the southeastern Permian Basin. Highs near and along the Rio Grande and Pecos river valleys will range between 105- 110 degrees. Aside from any subsiding convection from earlier today, the short term forecast remains dry. && .LONG TERM... (Tuesday through Saturday) Issued at 105 PM CDT Sun Jun 15 2025 Tuesday is set to be our hottest day in the forecast period. Highs are expected to top out in the 105-110 degree mark across much of southeastern New Mexico, the Trans Pecos, and the Permian Basin. The thermometer looks to reach the 110-113 degree range near and along the Rio Grande, while most everywhere else outside of the mountains heat into the low 100s. However, Tuesday will also be a turning point in our upper-level pattern as a trough from the starts to shove the aforementioned ridge back off to the west. A surface low will develop over the Great Plains Tuesday afternoon, resulting in breezy, southwesterly winds. Wednesday, geopotential heights gradually lower overhead and highs drop down a touch, in the upper 90s and low 100s. Although, highs in the 110-112 degree range are still expected near the Rio Grande Wednesday afternoon. During the latter half of the week and into the upcoming weekend, the upper ridge gradually returns, but with its axis further north of our area. This allows our highs to stay primarily in the 90s Thursday through Saturday. && .AVIATION... (18Z TAFS) Issued at 1215 PM CDT Sun Jun 15 2025 VFR conditions are forecast through the period. Although, an outflow boundary from a decaying storm complex to the east and northeast of our CWA may briefly lead to breezy, northeasterly winds and some mid-level clouds. Timing and impact of this outflow boundary remain uncertain, but will update TAFs as needed. Otherwise, winds will be out of the south and southeast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 101 76 103 / 0 0 0 0 Carlsbad 71 104 75 107 / 10 0 0 0 Dryden 75 101 75 105 / 0 0 0 0 Fort Stockton 72 102 75 106 / 0 0 0 0 Guadalupe Pass 71 97 74 99 / 10 10 0 0 Hobbs 69 101 72 105 / 10 0 0 0 Marfa 64 94 65 98 / 10 10 0 0 Midland Intl Airport 73 102 76 105 / 0 0 0 0 Odessa 73 101 76 105 / 0 0 0 0 Wink 73 104 75 108 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...95
In the hours before
Special weather statement, Jun 15, 2:53 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
253 PM MDT Sun Jun 15 2025
NMZ027-028-152130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
253 PM MDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
330 PM MDT...
At 252 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles north of Hope to 11
miles west of Seven Rivers Airport to 15 miles east of Lincoln
National Forest. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Artesia, Hope, Brantley Lake State Park, Seven Rivers Airport,
Lincoln National Forest, Artesia Municipal Airport, Atoka, Dayton,
and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10443 3262 10429 3225 10433 3223 10485
3231 10485 3258 10484 3296 10484
TIME...MOT...LOC 2052Z 266DEG 12KT 3294 10476 3261 10462 3238 10464
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:18 PM MDT | Dust Storm Advisory | MAF | Eddy, Lea | 87 min |
| Jun 15, 2:46 PM MDT | Dust Storm Advisory | MAF | Lea | 59 min |
| Jun 15, 2:53 PM MDT | Special Weather Statement | MAF | Eddy | 37 min |
| Jun 15, 3:25 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Jun 15, 3:32 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 43 min |
| Jun 15, 4:15 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| Jun 15, 4:20 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 15, 4:28 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
| Jun 15, 5:20 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.